Alert archive / Idaho / Wind Advisories in 2014

Wind Advisory 1, NWS Boise, ID

January 10, 20146 counties in Idaho; Harney County, Malheur County, Oregon

NWS Boise, ID issued this wind advisory at Jan 10, 2014, 2:59 PM MST for 6 counties in Idaho; Harney County, Malheur County, Oregon. It took effect at Jan 11, 2014, 8:00 AM MST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2014, 2:59 PM MST (21:59 UTC)
In effect from
Jan 11, 2014, 8:00 AM MST
Expired
Jan 11, 2014, 11:00 PM MST
In force
15 hr
Issued by
NWS Boise, ID

Counties Camas County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID, Harney County, OR, Malheur County, OR

The radar

The Boise radar (KCBX), 67 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 10.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2014-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2014-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 332 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1130 m above ground
0-6 km bulk shear
103 kt
0-1 km storm-relative helicity
332 m²/s²
0-3 km storm-relative helicity
406 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

436 
WWUS75 KBOI 102159
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
259 PM MST FRI JAN 10 2014

...INCREASING WINDS PROMPTS A WIND ADVISORY FOR PARTS OF SOUTHEAST
OREGON AND SOUTHWEST IDAHO...

.A STRONG PACIFIC SYSTEM WILL INCREASE WINDS TOMORROW...RESULTING
IN THE ISSUANCE OF A WIND ADVISORY FOR PARTS OF SOUTHEAST OREGON
AND SOUTHWEST IDAHO. EXPECT WIND GUSTS GENERALLY REACHING 50
MPH...BUT AT ELEVATIONS ABOVE 6000 FEET...GUSTS COULD REACH 70
MPH. THESE WINDS WILL BEGIN TO TAPER OFF SATURDAY NIGHT.

IDZ015-029-ORZ061-063-110600-
/O.NEW.KBOI.WI.Y.0001.140111T1500Z-140112T0600Z/
SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-MALHEUR COUNTY-
259 PM MST FRI JAN 10 2014

...WIND ADVISORY IN EFFECT FROM 8 AM MST /7 AM PST/ TO 11 PM MST
/10 PM PST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM MST /7 AM PST/ TO 11 PM
MST /10 PM PST/ SATURDAY. 

* WINDS...25 TO 35 MPH SUSTAINED...WITH GUSTS GENERALLY TO 50 MPH.
  HOWEVER...AT ELEVATIONS ABOVE 6000 FEET GUSTS WILL BE NEAR 70
  MPH.

* TIMING...WINDS WILL BE STRONG FROM SATURDAY MORNING UNTIL
  SATURDAY NIGHT...WITH THE STRONGEST WINDS SATURDAY AFTERNOON AND
  EVENING.

* IMPACTS...WINDS WILL MAKE DRIVING HIGH-PROFILE VEHICLES
  DIFFICULT. THEY MAY ALSO BLOW AWAY SMALLER UNSECURED OBJECTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
6 follow-up statements
621 
WWUS75 KBOI 110511
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1011 PM MST FRI JAN 10 2014

...WINDS WILL INCREASE AS A COLD FRONT APPROACHES THE ADVISORY
AREA SATURDAY AFTERNOON...

.WINDS WILL INCREASE FROM THE SOUTHEAST TO SOUTHWEST AS SATURDAY
PROGRESSES. VERY WINDY CONDITIONS ARE EXPECTED AS A COLD FRONT
CROSSES THE ADVISORY AREA LATE SATURDAY. A WIND ADVISORY REMAINS
IN EFFECT FOR PARTS OF SOUTHEAST OREGON AND SOUTHWEST IDAHO.

IDZ015-029-ORZ061-063-111630-
/O.CON.KBOI.WI.Y.0001.140111T1500Z-140112T0600Z/
SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-MALHEUR COUNTY-
1011 PM MST FRI JAN 10 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MST /7 AM PST/ TO
11 PM MST /10 PM PST/ SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MST /7 AM PST/ TO
11 PM MST /10 PM PST/ SATURDAY FOR HARNEY AND MALHEUR COUNTIES IN
OREGON AS WELL AS SOUTHWEST HIGHLANDS AND OWYHEE MOUNTAINS OF
SOUTHWEST IDAHO.

* WINDS...25 TO 35 MPH SUSTAINED...WITH GUSTS GENERALLY TO 50 
  MPH. HOWEVER...AT ELEVATIONS ABOVE 6000 FEET GUSTS WILL BE 
  NEAR 70 MPH. 

* TIMING...WINDS WILL BE STRONG FROM SATURDAY MORNING THROUGH
  SATURDAY NIGHT...WITH THE STRONGEST WINDS SATURDAY AFTERNOON
  AND EVENING.

* IMPACTS...WINDS WILL MAKE DRIVING HIGH-PROFILE VEHICLES 
  DIFFICULT. THEY MAY ALSO BLOW AWAY SMALLER UNSECURED OBJECTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
308 
WWUS75 KBOI 111343
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
643 AM MST SAT JAN 11 2014

...STRONG WINDS THROUGH THIS EVENING...

IDZ015-029-ORZ061-063-112230-
/O.CON.KBOI.WI.Y.0001.140111T1500Z-140112T0600Z/
SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-MALHEUR COUNTY-
643 AM MST SAT JAN 11 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST /10 PM PST/
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FOR HARNEY AND MALHEUR COUNTIES
IN SOUTHEAST OREGON AND FOR THE SOUTHWEST HIGHLANDS AND OWYHEE
MOUNTAINS IN SOUTHWEST IDAHO UNTIL 11 PM MST /10 PM PST/ THIS
EVENING.

* WINDS...25 TO 35 MPH...WITH GUSTS TO AROUND 50 MPH. HOWEVER...AT
  ELEVATIONS ABOVE 6000 FEET...GUSTS WILL BE NEAR 70 MPH.

* TIMING...WINDS WILL BE STRONG THROUGH TONIGHT...WITH THE
  STRONGEST WINDS THIS AFTERNOON AND EVENING.

* IMPACTS...WINDS WILL MAKE DRIVING HIGH-PROFILE VEHICLES 
  DIFFICULT. THEY MAY ALSO BLOW AWAY SMALLER UNSECURED OBJECTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
507 
WWUS75 KBOI 112129
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
229 PM MST SAT JAN 11 2014

...WIND ADVISORY CONTINUES THROUGH THIS EVENING...

IDZ015-029-ORZ061-063-120600-
/O.CON.KBOI.WI.Y.0001.000000T0000Z-140112T0600Z/
SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-MALHEUR COUNTY-
229 PM MST SAT JAN 11 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST /10 PM PST/
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FOR HARNEY AND MALHEUR COUNTIES
IN SOUTHEAST OREGON...AND THE OWYHEE MOUNTAINS AND SOUTHWEST
HIGHLANDS IN SOUTHWEST IDAHO...UNTIL 11 PM MST /10 PM PST/ THIS
EVENING. THE STRONGEST GUSTS WILL LIKELY BE ASSOCIATED WITH
SHOWERS THAT FORM THIS AFTERNOON AND EVENING.

* WINDS...25 TO 35 MPH...WITH GUSTS TO AROUND 50 MPH. HOWEVER...
  AT ELEVATIONS ABOVE 6000 FEET...GUSTS WILL BE NEAR 70 MPH.

* TIMING...WINDS WILL BE STRONG THROUGH TONIGHT...WITH THE 
  STRONGEST WINDS THIS AFTERNOON AND EVENING. 

* IMPACTS...WINDS WILL MAKE DRIVING HIGH-PROFILE VEHICLES 
  DIFFICULT. THEY MAY ALSO BLOW AWAY SMALLER UNSECURED OBJECTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
808 
WWUS75 KBOI 112319
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
419 PM MST SAT JAN 11 2014

...WIND ADVISORY NOW IN EFFECT FOR SOUTH CENTRAL IDAHO FROM 6 PM
THROUGH 11 PM...

IDZ028-030-120600-
/O.EXB.KBOI.WI.Y.0001.140112T0100Z-140112T0600Z/
CAMAS PRAIRIE-SOUTHERN TWIN FALLS COUNTY-
419 PM MST SAT JAN 11 2014

...WIND ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. 

* WINDS...25 TO 35 MPH...WITH GUSTS TO AROUND 50 MPH. STRONGER
  SHOWERS WILL PRODUCE GUSTS UP TO 70 MPH WHICH ARE ALSO POSSIBLE
  ACROSS HIGHER TERRAIN.

* TIMING...WINDS WILL BE STRONG THROUGH TONIGHT...WITH THE 
  STRONGEST WINDS THIS AFTERNOON AND EVENING. 

* IMPACTS...WINDS WILL MAKE DRIVING HIGH-PROFILE VEHICLES 
  DIFFICULT. THEY MAY ALSO BLOW AWAY SMALLER UNSECURED OBJECTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

IDZ016-120600-
/O.EXB.KBOI.WI.Y.0001.140112T0100Z-140112T0600Z/
WESTERN MAGIC VALLEY-
419 PM MST SAT JAN 11 2014

...WIND ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. 

* WINDS...25 TO 35 MPH...WITH GUSTS TO AROUND 50 MPH. STRONGER
  SHOWERS WILL PRODUCE GUSTS UP TO 70 MPH WHICH ARE ALSO POSSIBLE
  ACROSS HIGHER TERRAIN.

* TIMING...WINDS WILL BE STRONG THROUGH TONIGHT...WITH THE 
  STRONGEST WINDS THIS AFTERNOON AND EVENING. 

* IMPACTS...WINDS WILL MAKE DRIVING HIGH-PROFILE VEHICLES 
  DIFFICULT. THEY MAY ALSO BLOW AWAY SMALLER UNSECURED OBJECTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

IDZ015-029-ORZ061-063-120600-
/O.CON.KBOI.WI.Y.0001.000000T0000Z-140112T0600Z/
SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-MALHEUR COUNTY-
419 PM MST SAT JAN 11 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST /10 PM PST/
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST /10 PM PST/
THIS EVENING FOR HARNEY AND MALHEUR COUNTIES AS WELL AS THE
SOUTHWEST HIGHLANDS AND OWYHEE MOUNTAINS.

* WINDS...25 TO 35 MPH...WITH GUSTS TO AROUND 50 MPH. HOWEVER... 
  AT ELEVATIONS ABOVE 6000 FEET...GUSTS WILL BE NEAR 70 MPH. 

* TIMING...WINDS WILL BE STRONG THROUGH TONIGHT...WITH THE 
  STRONGEST WINDS THIS AFTERNOON AND EVENING. 

* IMPACTS...WINDS WILL MAKE DRIVING HIGH-PROFILE VEHICLES 
  DIFFICULT. THEY MAY ALSO BLOW AWAY SMALLER UNSECURED OBJECTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
886 
WWUS75 KBOI 120319
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
819 PM MST SAT JAN 11 2014

...FOR SOUTHEAST OREGON AND THE OWYHEE MOUNTAINS WIND ADVISORY NO
LONGER IN EFFECT...
...WIND ADVISORY THROUGH 11 PM FOR MUCH OF SOUTH CENTRAL IDAHO
REMAINS IN EFFECT...

IDZ029-ORZ061-063-120430-
/O.CAN.KBOI.WI.Y.0001.000000T0000Z-140112T0600Z/
OWYHEE MOUNTAINS-HARNEY COUNTY-MALHEUR COUNTY-
819 PM MST SAT JAN 11 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND
ADVISORY FOR HARNEY AND MALHEUR COUNTIES IN OREGON AND THE OWYHEE
MOUNTAINS.

STRONGEST WINDS HAVE MOVED EAST. EXPECT SOUTHWEST TO WEST WINDS 20
TO 35 MPH OVERNIGHT ACROSS HARNEY AND MALHEUR COUNTIES AS WELL AS
THE OWYHEE MOUNTAINS.

$$

IDZ015-120600-
/O.CON.KBOI.WI.Y.0001.000000T0000Z-140112T0600Z/
SOUTHWEST HIGHLANDS-
819 PM MST SAT JAN 11 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING FOR
THE SOUTHWEST HIGHLANDS.

* WINDS...25 TO 45 MPH.

* TIMING...UNTIL 11 PM OR THE ADVISORY IS CANCELED.

* IMPACTS...WINDS WILL MAKE DRIVING HIGH-PROFILE VEHICLES 
  DIFFICULT. THEY MAY ALSO BLOW AWAY SMALLER UNSECURED OBJECTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

IDZ028-030-120600-
/O.CON.KBOI.WI.Y.0001.000000T0000Z-140112T0600Z/
CAMAS PRAIRIE-SOUTHERN TWIN FALLS COUNTY-
819 PM MST SAT JAN 11 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING FOR
THE CAMAS PRAIRIE AND SOUTHERN TWIN FALLS COUNTY.

* WINDS...30 TO 50 MPH.

* TIMING...UNTIL 11 PM.

* IMPACTS...WINDS WILL MAKE DRIVING HIGH-PROFILE VEHICLES 
  DIFFICULT. THEY MAY ALSO BLOW AWAY SMALLER UNSECURED OBJECTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

IDZ016-120600-
/O.CON.KBOI.WI.Y.0001.000000T0000Z-140112T0600Z/
WESTERN MAGIC VALLEY-
819 PM MST SAT JAN 11 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING FOR
THE MAGIC VALLEY.

* WINDS...30 TO 50 MPH.

* TIMING...UNTIL 11 PM. 

* IMPACTS...WINDS WILL MAKE DRIVING HIGH-PROFILE VEHICLES 
  DIFFICULT. THEY MAY ALSO BLOW AWAY SMALLER UNSECURED OBJECTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
666 
WWUS75 KBOI 120548
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1048 PM MST SAT JAN 11 2014

...WINDY AT TIMES THROUGH SUNDAY...

.WIND GUSTS OF 45 MPH TO LOCALLY 58 MPH OCCURRED SATURDAY AS A
COLD FRONT MOVED THROUGH SOUTHWEST IDAHO AND SOUTHEAST OREGON.
ISOLATED THUNDERSTORMS FORMED FROM THE WESTERN MAGIC VALLEY
EASTWARD WHERE HIGH TEMPERATURES PEAKED OUT IN THE 50S. EXPECT
LESS WIND BUT STILL BREEZY TO WINDY CONDITIONS ACROSS SOUTHWEST
IDAHO TONIGHT AND SUNDAY.

IDZ015-120700-
/O.EXP.KBOI.WI.Y.0001.000000T0000Z-140112T0600Z/
SOUTHWEST HIGHLANDS-
1048 PM MST SAT JAN 11 2014

...WIND ADVISORY WILL EXPIRE AT 11 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 11 PM MST THIS EVENING FOR THE
SOUTHWEST HIGHLANDS.

WINDY CONDITIONS EXPECTED OVERNIGHT.

$$

IDZ028-030-120700-
/O.EXP.KBOI.WI.Y.0001.000000T0000Z-140112T0600Z/
CAMAS PRAIRIE-SOUTHERN TWIN FALLS COUNTY-
1048 PM MST SAT JAN 11 2014

...WIND ADVISORY WILL EXPIRE AT 11 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 11 PM MST THIS EVENING FOR THE
CAMAS PRAIRIE AND SOUTHERN TWIN FALLS COUNTY.

BREEZY CONDITIONS EXPECTED OVERNIGHT.

$$

IDZ016-120700-
/O.EXP.KBOI.WI.Y.0001.000000T0000Z-140112T0600Z/
WESTERN MAGIC VALLEY-
1048 PM MST SAT JAN 11 2014

...WIND ADVISORY WILL EXPIRE AT 11 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 11 PM MST THIS EVENING FOR THE
WESTERN MAGIC VALLEY.

EXPECT WINDY CONDITIONS AT TIMES THROUGH SUNDAY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Jan 10, 10:00 AM MST, 4 hours 59 minutes earlier.

Area forecast discussion, Jan 10, 10:00 AM MST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
1000 AM MST FRI JAN 10 2014

.DISCUSSION...STILL LOOKING AT SIGNIFICANT WARMING TODAY INTO
TONIGHT BEFORE HEIGHTS BEGIN TO LOWER IN ADVANCE OF A STRONG
INCOMING WAVE FOR LATE SATURDAY INTO SATURDAY NIGHT. PRECIP TODAY
WILL BE MAINLY CONFINED TO THE HIGHER ELEVATIONS IN BAKER COUNTY
AND THE WEST CENTRAL AND BOISE MTNS. WILL LOWER POPS IN THE
VALLEYS FOR THIS AFTERNOON. WILL ALSO WARM MAX TEMPS FOR TODAY A
LITTLE BASED ON HOW CLOSE WE ARE ALREADY GETTING TO FORECAST
NUMBERS IN SOME AREAS. UPDATE OUT BY 11 AM MST.

&&

.AVIATION...LOCAL MVFR CEILING AND ISOLATED MOUNTAIN SNOW SHOWERS
TODAY...OTHERWISE VFR CONDITIONS WITH MID LEVEL CEILINGS. LATE
THIS AFTERNOON INTO THIS EVENING CEILINGS WILL LOWER WITH
PRECIPITATION SPREADING OVER THE REGION. SNOW LEVELS WILL BE ABOVE
5K FEET SOUTH OF A KBKE-KBOI-KJER LINE AND ABOVE 3500 FEET NORTH
OF THE LINE. SURFACE WINDS TODAY WILL BE SOUTHWEST TO WEST 10-15
KNOTS EXCEPT IN THE MAGIC VALLEY WHERE WIND SPEED WILL BE 15-20
KNOTS WITH GUSTS TO 30-35 KNOTS. WINDS ALOFT WILL BE NORTHWESTERLY
AROUND 35 KNOTS.

&&

.PREV DISCUSSION...
SHORT TERM...NWLY FLOW ALOFT...STRONGER IN IDAHO THAN OREGON.  FLOW
IS MOIST ESPECIALLY IN IDAHO NORTH OF THE SNAKE BASIN.  MAIN UPPER
RIDGE OFF THE COAST WILL COME INLAND TODAY AND TONIGHT WITH THE
MOIST NWLY FLOW SLOWLY BECOMING AN EWD-MOVING WARM FRONT AND OUR CWA
GETTING INTO THE WARM SECTOR BEHIND IT AND AHEAD OF NEXT PACIFIC
COLD FRONT...COLD FRONT DUE IN OUR CWA SATURDAY AFTERNOON. WITH GOOD
MIXING THE MAGIC VALLEY WILL BECOME MILDER AND WINDY TODAY. ALL
ZONES WILL BE MILD AND WINDY SATURDAY AHEAD OF THE INCOMING COLD
FRONT.  MODELS HAVE DECREASED PCPN TODAY EXCEPT IN IDAHO NORTH OF
THE SNAKE BASIN WHERE SEVERAL INCHES NEW SNOW WILL ACCUMULATE ABOVE
THE RISING SNOW LEVEL.  A LULL IN PCPN TONIGHT AND SATURDAY MORNING
WITHIN THE WARM SECTOR THEN PCPN INCREASING LATER SATURDAY FROM THE
WEST. SNOW LEVEL WILL RISE TO 5500 FEET NORTH TO 7000 FEET SOUTH
SATURDAY SO MOST PCPN WILL BE RAIN.  SOUTHWEST WINDS WILL INCREASE
TO 20-30 MPH WITH GUSTS TO 40 MPH IN OREGON SATURDAY...NOT AS WINDY
IN IDAHO.  NOT WINDY ENOUGH ANYWHERE FOR A WIND ADVISORY...AND SNOW
WILL BE TOO HIGH FOR A WINTER WX ADVISORY IN POPULATED AREAS.

LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...MODELS IN GOOD
AGREEMENT SHOWING COLD FRONT PUSHING OUT OF THE FORECAST AREA
SATURDAY EVENING WITH THE MAIN UPPER LOW TRAILING BEHIND BRINGING
LINGERING SNOW SHOWERS TO THE MOUNTAINS THROUGH MONDAY MORNING. GFS
AND ECM MODELS AND THEIR ENSEMBLES SHOWING THE UPPER RIDGE OFF THE
WEST COAST AMPLIFYING NORTHWARD AND PUSHING EAST INTO THE WEST COAST
FOR A MAJORITY OF MID TO LATE WEEK. THIS WILL BRING AN END TO ANY
PRECIPITATION. THE NEXT BIG QUESTION IS ABOUT THE INVERSION SETTING
UP IN THE VALLEYS FOR NEXT WEEK. MODELS FORECAST SOUNDING OVER BOISE
REALLY BEGIN TO SHOW THE WARM AIR ALOFT MOVING IN BY WEDNESDAY AND
STRENGTHEN THURSDAY. THE PREVIOUS WEEKEND WEATHER SYSTEM IS EXPECTED
TO BRING BETTER CHANCES OF RAIN IN THE VALLEY...SO INVERSION SHOULD
NOT BE AS BITTER AS DECEMBER/S COLD TEMPERATURES/ SINCE THERE SHOULD
BE A LACK OF SNOW COVER/ BUT TEMPERATURES POTENTIALLY DROPPING BACK
TO BELOW NORMAL BY LATE WEEK.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.

&&

WEATHER.GOV/BOISE

DISCUSSION...SP
AVIATION.....JA
PREV SHORT TERM...LC
PREV LONG TERM....CR
Hazardous weather outlook, Jan 10, 6:06 AM MST, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
606 AM MST FRI JAN 10 2014

IDZ012-014>016-028>030-033-ORZ061>064-111315-
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-CAMAS PRAIRIE-
OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-UPPER WEISER RIVER-
HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
606 AM MST FRI JAN 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

GUSTY WEST WINDS SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

IDZ011-013-111315-
WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-
606 AM MST FRI JAN 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

GUSTY WINDS AND LOCALLY HEAVY SNOW SATURDAY AFTERNOON AND NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER USING
ESTABLISHED PROCEDURES.

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 3:17 PM MSTWinter Weather AdvisoryBOIAdams, Boise, Camas, Elmore, Gem, Valley and 1 more50 hr

Nearby

Wind Advisories in Idaho, 2014Wind Advisories in Oregon, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.